iCliniq logo

Ask a Doctor Online Now

HomeAnswersDermatologyacneI am experiencing an acne outbreak. Are steroids I take for joint pain causing it?

Do steroids taken for joint pain cause acne outbreak?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. K. Shobana

Published At May 26, 2022
Reviewed AtDecember 12, 2023

Patient's Query

Hello doctor,

I recently started experiencing an acne outbreak. I am in my mid-thirties, and I never had acne growing up. However, the attack began two years ago after I started experiencing joint issues. The doctor gave me a steroid for my joint pain, and since then, I have had an outbreak of acne. Please advise, doctor. Thank you.

Hello,

Welcome to icliniq.com.

I can understand your concern. You seem to have late-onset acne. It can start at any age but is more common in the 20s or 30s. Genetics and hormonal disturbances influence the condition and can be associated with or without the polycystic ovarian disease (PCOD) or menstrual irregularities. You will require oral antibiotics as well as topicals. If you have any sudden weight gain or irregular menstrual cycles, kindly contact a gynecologist or endocrinologist. I suggest you take the following medications (consult with a specialist doctor, talk with him or her and take the medicines with their consent). Take Tablet Azithromycin 500 mg for three consecutive days. Use Ointment Adapalene - Benzoyl Peroxide, apply on acne once at night in a tiny amount without rubbing it. Use Salicylic acid face wash. Follow-up after one month is advised. Avoid too many sweets, whole cream milk, and chocolates. Also, please do not pick the lesions. Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Dilip Kumar Meena
Dr. Dilip Kumar Meena

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

pcodacne

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy